Alert archive / Florida / Wind Advisories in 2010

Wind Advisory 3, NWS Miami, FL

March 15, 2010Palm Beach County, Florida

NWS Miami, FL issued this wind advisory at Mar 15, 2010, 3:57 PM EDT for Palm Beach County, Florida. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2010, 3:57 PM EDT (19:57 UTC)
Expired
Mar 15, 2010, 6:31 PM EDT
In force
3 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WWUS72 KMFL 151957
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT MON MAR 15 2010

FLZ068-168-160000-
/O.NEW.KMFL.WI.Y.0003.100315T1957Z-100316T0000Z/
METRO PALM BEACH-COASTAL PALM BEACH-
INCLUDING THE CITIES OF...JUPITER...WEST PALM BEACH...BOCA RATON
357 PM EDT MON MAR 15 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

GUSTY WESTERLY WINDS WILL CONTINUE ACROSS THE PALM BEACH
METROPOLITAN AREA THROUGH THE REST OF THE AFTERNOON AND INTO EARLY
THIS EVENING. SUSTAINED WEST WINDS WILL PREVAIL AT AROUND 
25 MPH...WITH FREQUENT GUSTS OF 35 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR
FREQUENT GUSTS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. MAKE SURE TO SECURE LOOSE OBJECTS AS THEY CAN
BE BLOWN AROUND BY WINDS THIS STRONG.

&&

$$

GREGORIA
1 follow-up statement
848 
WWUS72 KMFL 152231
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
631 PM EDT MON MAR 15 2010

FLZ068-168-152345-
/O.CAN.KMFL.WI.Y.0003.000000T0000Z-100316T0000Z/
METRO PALM BEACH-COASTAL PALM BEACH-
INCLUDING THE CITIES OF...JUPITER...WEST PALM BEACH...BOCA RATON
631 PM EDT MON MAR 15 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE GRADUALLY SUBSIDED ACROSS THE AREA...WITH GUSTS NOW
PREVAILING AT LESS THAN 30 MPH. WINDS WILL CONTINUE TO SUBSIDE
THROUGHOUT THE EVENING. THEREFORE...THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

GREGORIA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:32 PM EDT, 25 minutes earlier.

Area forecast discussion, Mar 15, 3:32 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT MON MAR 15 2010

.UPDATE...QUICK UPDATE BEFORE SENDING THE CWA AFTERNOON PACKAGE.
WIND SURGE ACROSS THE NORTHERN ZONES HAS RESULTED IN HIGHER WIND
SPEEDS THAN WHAT ANY MODEL WAS INDICATING. THEREFORE, HAVE
INCREASED THE WIND WHICH NECESSITATES THE ISSUANCE OF SCA FOR THE
NORTHERN ATLANTIC ZONES AND ALSO LAKE OKEECHOBEE ALONG WITH A SCEC
STATEMENT FOR ALL OTHER WATERS. THIS WILL GO THROUGH 08Z TONIGHT
AND CAN REEVALUATE CONDITIONS LATER THIS EVENING. ALSO WILL ISSUE
A RED FLAG WARNING FOR EAST COAST METRO AREA THROUGH 7 PM THIS
EVENIGN FOR RH VALUES BELOW 35 PERCENT AND WIND OF 15 MPH OR GREATER.

KOB

&&

.PREV DISCUSSION... /ISSUED 249 PM EDT MON MAR 15 2010/

DISCUSSION...
VERY PLEASANT LATE-WINTER WEATHER CONDITIONS PERSIST ACROSS SOUTH
FLORIDA TODAY...WITH MOSTLY SUNNY SKIES AND TEMPERATURES WARMING
INTO THE LOWER/MID 70S. EXPECT A TRANQUIL PATTERN TO PREVAIL FOR
AT LEAST THE NEXT 24-36 HOURS...AS SHORT TERM MODELS AGREE THAT
THE FLORIDA PENINSULA WILL REMAIN SITUATED BENEATH A STRENGTHENING
SUBTROPICAL JET TO THE SOUTH OF A DEEP CLOSED LOW SOUTH OF NEW
ENGLAND AND A WEAKER UPPER LOW CURRENTLY DIGGING SOUTHEASTWARD
ACROSS THE RIO GRANDE VALLEY REGION OF WEST TEXAS. THE COVERAGE OF
HIGH-LEVEL CLOUDS WILL INCREASE MARKEDLY OVERNIGHT...AND THE SKY
CONDITION MAY BE MOSTLY CLOUDY FOR A GOOD PORTION OF THE NIGHT. AT
THE SURFACE...A RIDGE AXIS EMANATING FROM CANADIAN SURFACE HIGH
OVER THE CENTRAL PLAINS IS EXPECTED TO BUILD INTO THE REGION FROM
THE NORTHWEST...FORCING LOW-LEVEL FLOW TO WEAKEN AND VEER TO
NORTHWEST. LAND BREEZES APPEAR TO BE A GOOD BET ALONG BOTH THE
ATLANTIC AND GULF COASTS...BUT INCREASING CIRROSTRATUS MAY PREVENT
FULL RADIATIONAL COOLING FROM BEING REALIZED ACROSS THE INTERIOR.

MODELS SUGGEST THAT A WEAK MID-LEVEL SHORTWAVE TROUGH EMBEDDED IN
THE SUBTROPICAL JET WILL EJECT EAST-NORTHEASTWARD AHEAD OF
SOUTHERN PLAINS SYSTEM DURING THE DAY TOMORROW...WHICH MAY RESULT
IN AN INCREASE IN CLOUD COVER. HOWEVER...SUFFICIENT LANDMASS
WARMING IS EXPECTED -- GIVEN WEAK PRESSURE GRADIENT -- TO ALLOW
FOR SEA BREEZE FORMATION BY MID-AFTERNOON. CLOUD COVER AND RAIN
CHANCES WILL BEGIN TO INCREASE SLIGHTLY ON TUESDAY NIGHT...AS
SOUTHERN PLAINS SYSTEM OPENS INTO A BROAD TROUGH AND SHIFTS
EASTWARD ACROSS THE GULF OF MEXICO. AS THIS SYSTEM APPROACHES THE
FLORIDA PENINSULA...IT IS EXPECTED TO GRADUALLY DEEPEN AS IT
PHASES WITH ENERGY FROM ANOTHER UPPER LOW DROPPING SOUTHWARD
ACROSS THE NORTHERN PLAINS. DATA FROM THE GFS/NAM/UKMET/ECMWF
AGREE THAT AT LEAST WEAK ISENTROPIC ASCENT WILL OCCUR...BEGINNING
EARLY WEDNESDAY MORNING ALONG THE GULF COAST AND QUICKLY
OVERSPREADING THE REMAINDER OF THE FORECAST AREA BY LATE MORNING.
HOWEVER...AT THIS TIME DEEP-LAYER MOISTURE APPEARS AS IF IT WILL
BE TOO LOW TO SUPPORT A WIDESPREAD MODERATE RAINFALL FOR THE AREA.
INSTEAD...A COUPLE OF ROUNDS OF LIGHT SHOWERS MOVING RAPIDLY
NORTHEASTWARD APPEARS TO BE A MORE REASONABLE SCENARIO. MOST
LOCATIONS WILL STAND A DECENT CHANCE AT SEEING AT LEAST SOME
MEASURABLE RAINFALL ON WEDNESDAY MORNING...AND WILL INCREASE POPS
SLIGHTLY BASED ON THIS. WILL ALSO ADD A LOW CHANCE OF SHOWERS ALONG
THE GULF COAST FOR THE EARLY MORNING PERIOD ON WEDNESDAY.

IN THE EXTENDED FORECAST...WILL MAKE NO MAJOR CHANGES AT THIS
TIME...AS MEDIUM-RANGE MODELS CONTINUE TO INDICATE A FAIRLY QUIET
WEATHER PATTERN LASTING THROUGH LATE NEXT WEEKEND. A FEW SHOWERS
MAY LINGER ACROSS THE AREA ON THURSDAY...BUT OTHERWISE EXPECT DRY
CONDITIONS TO PREVAIL AS PWATS WILL BE LESS THAN 0.75 INCHES.
SURFACE HIGH WILL BEGIN TO SHIFT EASTWARD INTO THE ATLANTIC DURING
THE WEEKEND...WITH SOUTHEASTERLY RETURN FLOW ALLOWING DEEPER
MOISTURE TO CREEP BACK INTO THE AREA. A STRONGER COLD FRONT MAY
RESULT IN HIGHER RAIN CHANCES BY SUNDAY.

MARINE...
WILL LET CURRENT SCA FOR ATLANTIC WATERS EXPIRE ON SCHEDULE THIS
AFTERNOON...AND HEADLINE SCEC FOR ATLANTIC WATERS AND LAKE
OKEECHOBEE AS NORTHWEST WINDS EXPECTED TO REMAIN IN THE 15-20 KNOT
RANGE OVERNIGHT. THERE ARE NO OTHER IMMINENT CONCERNS...ALTHOUGH
IT STILL APPEARS AS IF A 1-3 FOOT NORTHEAST SWELL WILL IMPACT THE
WATERS EAST OF THE PENINSULA FROM WEDNESDAY THROUGH THE FIRST HALF
OF THE UPCOMING WEEKEND...RESULTING IN HIGHER COMBINED SEAS AND AN
INCREASED THREAT FOR RIP CURRENTS.

FIRE WEATHER...
DEEP MIXING MAY ALLOW AFTERNOON RH VALUES TO FALL TO AROUND 35
PERCENT FOR 1-3 HOURS ACROSS MUCH OF SOUTH FLORIDA TOMORROW...
AND AGAIN AT THE END OF THE WEEK. HOWEVER...DURATION DOES NOT
APPEAR TO WARRANT RFW AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  51  70  55  70 / -  -  20 50
FORT LAUDERDALE  55  72  57  71 / -  -  20 50
MIAMI            56  73  57  71 / -  -  20 50
NAPLES           53  72  56  67 / -  -  30 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR THE EAST
COAST METRO AREA.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR COASTAL
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-LAKE
OKEECHOBEE- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&
Hazardous weather outlook, Mar 15, 3:42 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT MON MAR 15 2010

FLZ063-066>075-168-172>174-161045-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
342 PM EDT MON MAR 15 2010

...ROUGH MARINE CONDITIONS UNTIL LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: A WEST WIND OF 15 TO 20 MPH ALONG THE COLLIER COUNTY
BEACHES WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS.

WIND: A WEST WIND OF NEAR 20 KNOTS WILL RESULT IN ROUGH MARINE
CONDITIONS OVER THE OFFSHORE ATLANTIC WATERS.

WAVES: SEAS OF 7 FEET OVER THE GULF STREAM WATERS SUBSIDING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR RIP CURRENTS WILL BE POSSIBLE THROUGH THE MIDDLE OF
THIS WEEK AT THE BEACHES OF COLLIER COUNTY DUE TO A CONTINUATION
OF WESTERLY WINDS.

A MODERATE NORTHEAST SWELL OF 3 TO 5 FEET WILL BEGIN TO AFFECT THE
ATLANTIC WATERS OF SOUTH FLORIDA WEDNESDAY NIGHT THROUGH SATURDAY,
ESPECIALLY THE WATERS AND BEACHES OF PALM BEACH COUNTY. THIS WILL
RESULT IN AN INCREASED RISK CURRENTS ALONG THE ATLANTIC BEACHES
THROUGH THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:33 PM EDTRed Flag WarningMFLBroward, Miami-Dade, Palm Beach2 hr
Mar 15, 3:36 PM EDTSmall Craft AdvisoryMFL12 hr

Nearby

Wind Advisories in Florida, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.